MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 HUMERUS 4X28 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 HUMERUS 4X28 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-4028S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the indication was left upper arm bone fracture.After the initial operation(performed on (b)(6) 2020), on (b)(6) 2020, during clinical observation the back out of the screw was found out in x-rays.It is judged that the bone union has not been achieved and the union was poor.So, the screw was removed and reinserted with another screw on the same date.The procedure completed without problem.".
 
Additional Manufacturer Narrative
The reported event was not confirmed.No evidence like x-rays or medical records was available to prove the event.Review of device history, labelling, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).No indications of material, manufacturing or design related problems were found during the document review.The last 3 windings of the thread were nearly undamaged, followed by 6 or 7 windings significantly flattened.The remaining windings towards the head appeared also being undamaged.Implant migration is a known but rare event and has been considered in several publications.Screw migration can be contributed by (but not limited to) e.G.Patient¿s condition, choice of product, kind of treatment, patient¿s behavior and others.Based on available information it could not be determined which reasons had caused the event.In case essential information becomes available we reserve the right to re-reopen the case for investigation and to assess a new root cause.
 
Event or Problem Description
As reported: "the indication was left upper arm bone fracture.After the initial operation(performed on (b)(6) 2020).On (b)(6) 2020, during clinical observation the back out of the screw was found out in x-rays.It is judged that the bone union has not been achieved and the union was poor.So, the screw was removed and reinserted with another screw on the same date.The procedure completed without problem.".

Brand Name
LOCKING SCREW, FULLY THREADED T2 HUMERUS 4X28 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11060344
Report Number0009610622-2020-01035
Device Sequence Number2875791
Product Code HSB
UDI-Device Identifier04546540202338
UDI-Public04546540202338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Model Number1896-4028S
Device Catalogue Number18964028S
Device Lot NumberK071AB3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR